Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2014, 7:25 PM EDT for Bedford County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 7:25 PM EDT (23:25 UTC)
- Expired
- Jun 12, 2014, 8:00 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Bedford County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS51 KCTP 122325
SVRCTP
PAC009-130000-
/O.NEW.KCTP.SV.W.0035.140612T2325Z-140613T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 723 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR CLEARVILLE...AND MOVING NORTHEAST AT 20 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CLEARVILLE AROUND 740 PM EDT.
BREEZEWOOD AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RAINSBURG.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 148.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 162.
THIS ALSO INCLUDES ROUTE 30 FROM JUST EAST OF EVERETT TO BREEZEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3977 7857 3988 7857 4006 7821 3980 7832
3979 7833
TIME...MOT...LOC 2323Z 243DEG 16KT 3985 7848
$$
DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:49 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:49 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 PM EDT THU JUN 12 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EASTWARD OVER THE NEXT FEW DAYS...EVENTUALLY PUSHING A COLD FRONT THROUGH PENNSYLVANIA BY LATE FRIDAY. DRY HIGH PRESSURE WILL COVER THE REGION THIS WEEKEND...BRINGING SUNNY AND COMFORTABLE DAYS SATURDAY AND SUNDAY. RAIN CHANCES RETURN MONDAY AFTERNOON AND EVENING AS THE HIGH SHIFTS OFF THE EAST COAST TO START THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SQUEEZE PLAY BETWEEN OFFSHORE HIGH AND CENTRAL/WESTERN GLAKS UPPER TROF...AND IN BETWEEN THE ANOMALOUS DEEP LAYER MOISTURE WITH 1.5" TO 1.75" PW. OVERALL A SIMILAR THERMODYNAMIC SETUP TO WED. WHILE WE'RE LACKING THE LLJ WHICH ORGANIZED AND EMBOLDENED YDY EVENING'S CONVECTION TODAY...BETTER UPPER LEVEL FORCING WILL BE APPROACHING THE REGION FROM THE CENTRAL APPALACHIANS AS ELONGATED UPPER TROF REACHES SOUTHEAST OH/WV LATE THIS AFTERNOON. THUS ANOTHER ROUND OF SHRA/TSRA WITH LOCALLY HEAVY RAIN IS STARTING UP AS OF MID AFTERNOON...WITH MAX INTENSITY AND COVERAGE FROM VERY LATE AFTERNOON THROUGH MID TO LATE EVENING. NO DISAGREEMENTS HERE WITH THE PREVIOUS FLASH FLOOD THREAT ASSESSMENT - THE OVERALL SYNOPTIC PATTERN AND KEY INGREDIENTS LOOK FAVORABLE FOR HEAVY RAIN/FF WITH LOCALIZED INTENSE /1+" PER HOUR/ RAIN RATES POSSIBLY RESULTING IN A QUICK 2-3" OVER A SHORT DURATION. THE BACKGROUND MEAN FLOW /SOUTH-TO- NORTH/ WOULD ALSO SEEM SUPPORTIVE OF AT LEAST TEMPORARY CELL TRAINING OR REPEAT AREAS OF +RA. LOCALIZED 2-3" AMTS OVER THE SCNTRL MTNS CERTAINLY SEEM LIKELY GIVEN WHAT'S NOW OCCURRING OVER FRANKLIN COUNTY. FF WATCH IN EFFECT FROM NOON UNTL MIDNIGHT. SOUTH-CENTRAL MTNS ARE MOST VULNERABLE TO FF RISK...GIVEN YESTERDAYS LCL HVY RAIN AND THUS LOWER FFG. SEVERE THREAT MUCH LOWER TODAY GIVEN LACK OF INSULATION...BUT HYDRO CONCERNS HIGHER GIVEN MOIST ATTENDANT CONDITIONS AND SLOW CELL MOTIONS. ACTIVITY WILL DECREASE LATE TONIGHT...BUT LIKELY NOT ALTOGETHER AS 5H SHEAR AXIS SLOWLY CREEPS INTO WESTERN PA AND THE WV/MD PANHANDLES BY 12Z FRI. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AFOREMENTIONED 5H SHEAR AXIS FINALLY LIFTS NORTHWARD ACROSS CENTRAL PA FRIDAY MORNING AS A SHARPER 5H TROF SWINGS ACROSS THE CENTRAL GREAT LAKES. FORCING AHEAD OF THIS FEATURE WILL HAVE MAINTAINED SHOWERS OVERNIGHT...AND SHOWERS WITH A FEW TSRA ARE EXPECTED IN THE HIGH PWAT/MARGINALLY UNSTABLE ENVIRONMENT OVR CENTRAL PA EARLY FRIDAY. THERE MAY BE A BRIEF BREAK IN THE PRECIP BEHIND THIS FEATURE BEFORE THE APPROACHING COLD FRONT ARRIVES OVR THE NW MTNS ARND MIDDAY AND REACH THE SE COUNTIES BY EARLY EVENING. SEVERE THREAT NOT TERRIBLY HIGH GIVEN MARGINAL MID LEVEL WINDS AND LESS THAN IMPRESSIVE SHEAR...BUT DIURNAL TIMING OF FRONT WILL PRODUCE MODERATE CAPE OVER EASTERN COUNTIES IN THE AFTERNOON AND THAT AREA STANDS THE GREATEST RISK OF SEVERE WEATHER WITH FROPA ON FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MODEL TIMING REMAINS CONSISTENT ON FRIDAY EVENING...WITH COLD FRONT EXITING THE SE ZONES BY LATE FRIDAY EVENING. NW FLOW WILL DELIVER A PUSH OF MUCH DRIER AIR OVERNIGHT INTO SATURDAY MORNING BRINGING CLEARING AND COOLER CONDS. WHERE PRESSURE GRADIENT BECOMES WEAK LATE FRI NIGHT...PATCHY VALLEY FOG IS POSS OVR THE NW MTNS TOWARD DAWN. A GOOD AGREEMENT AMONG MED RANGE GUIDANCE THIS WEEKEND...LEADING TO A HIGH CONFIDENCE OF FAIR WX...AS SFC HIGH BUILDS SE ACROSS THE STATE. TEMPS MAY BRIEFLY GO A BIT BLW NORMAL...ESP SAT NIGHT...AS HIGH PRESSURE AND NEGATIVE PWAT ANOMALIES PASS OVR THE AREA. HOWEVER...WARMER AIR WILL RETURN SUN-TUE...AS HIGH DRIFTS OFF THE E COAST. GEFS AND ECMWF ENS MEAN 8H TEMPS ARE NR 17C MON- WED...SUPPORTIVE OF HIGHS WELL INTO THE 80S. GEFS/EC ENSEMBLE DATA INDICATE PA WILL BE ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE CENTERED OVR THE SE CONUS EARLY NEXT WEEK. SCATTERED...DIURNALLY-DRIVEN...RING OF FIRE CONVECTION WILL BE POSSIBLE MON-WED...AS HIGHER HUMIDITY WORKS BACK INTO THE REGION. THE THREAT OF CONVECTION WILL ONLY INCREASE THROUGH THE SECOND HALF OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH WILL MAKE ITS WAY NORTHEAST. MODELS STILL HAVE DIVERGING SOLUTIONS ON TIMING AND LOCATIONS. WENT WITH A BLEND WITH CHANCE PRECIPTIATION POSSIBLE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... SHRA/EMBDD TSTMS INCR IN COVERAGE THROUGH LATE AFTERNOON ACROSS CENTRAL PA. PREVAILING -SHRA WITH VCTS AT MOST SITES. BRIEF IFR/LIFR VSBYS IN +RA ARE LKLY TO IMPACT AT LEAST A FEW AIRFIELDS THIS AFTN. EXPECT SOME LOWER CIGS AND VSBYS AGAIN OVERNIGHT WITH MOST LKLY IFR CONDS OVER ERN SXNS/ZNY SECTOR. OUTLOOK... FRI...BCMG VFR/MVFR WITH SCT-NMRS SHWRS/TSTMS ASSOCD WITH COLD FROPA. SAT-SUN...PATCHY AM FOG. OTHERWISE VFR. MON-TUE...VFR WITH SCT MVFR SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ010- 017>019-024>028-033>036-056-057-059-063>066. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR LONG TERM...FITZGERALD/CERU AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jun 12, 6:41 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 641 AM EDT THU JUN 12 2014 PAZ010-017>019-024>028-033>036-056-057-059-063>066-130930- ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 641 AM EDT THU JUN 12 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-011-012-037-041-042-045-046-049>053-058-130930- WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 641 AM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 5:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD ST. THOMAS 39.94N 77.74W
06/12/2014 FRANKLIN PA TRAINED SPOTTER
WILSON CREEK IS OUT OF ITS BANKS AND FLOODING TWIN
BRIDGES ROAD.
&&
EVENT NUMBER CTP1400120
MACHLocal storm report, Jun 12, 6:14 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD SCHELLSBURG 40.05N 78.64W
06/12/2014 BEDFORD PA 911 CALL CENTER
12 ROADS CLOSED WITH ONE FOOT OF WATER.
&&
EVENT NUMBER CTP1400121
MACHLocal storm report, Jun 12, 6:15 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG SCHELLSBURG 40.05N 78.64W
06/12/2014 BEDFORD PA 911 CALL CENTER
TREES AND WIRES DOWN. ONE UTILITY POLE SNAPPED.
&&
EVENT NUMBER CTP1400122
MACHSpecial weather statement, Jun 12, 6:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT THU JUN 12 2014
PAZ004-122345-
WARREN PA-
638 PM EDT THU JUN 12 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRAND VALLEY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GARLAND AROUND 640 PM EDT.
YOUNGSVILLE AND CHAPMAN STATE PARK AROUND 650 PM EDT.
WARREN...RUSSELL...WARREN SOUTH AND KINZUA DAM AROUND 700 PM EDT.
SCANDIA AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 7898 4184 7894 4163 7896 4163 7953
4171 7962 4200 7961
TIME...MOT...LOC 2237Z 240DEG 49KT 4170 7945
MARTINLocal storm report, Jun 12, 6:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 E WELLERSBURG 39.73N 78.81W
06/12/2014 SOMERSET PA 911 CALL CENTER
PALO ALTO ROAD CLOSED DUE TO FLASH FLOODING
&&
EVENT NUMBER CTP1400123
MACHLocal storm report, Jun 12, 7:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 5 SW CHAMBERSBURG 39.88N 77.72W
06/12/2014 FRANKLIN PA TRAINED SPOTTER
BACK CREEK FLOODED AT CRADDLETOWN ROAD.
&&
EVENT NUMBER CTP1400124
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:20 PM EDT | Tornado Warning | CTP | Clearfield, Elk | 25 min |
| Jun 11, 8:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 64 min |
| Jun 11, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 37 min |
| Jun 11, 9:35 PM EDT | Special Weather Statement | CTP | Clinton, Potter, Tioga | 25 min |
| Jun 11, 10:21 PM EDT | Special Weather Statement | CTP | Blair | 39 min |
| Jun 11, 10:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 44 min |
| Jun 11, 10:47 PM EDT | Areal Flood Advisory | CTP | Centre, Huntingdon | 118 min |
| Jun 11, 11:26 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| Jun 12, 1:29 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Jun 12, 4:18 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 13 more | 20 hr |
| Jun 12, 5:08 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 4 hr |
| Jun 12, 2:24 PM EDT | Special Weather Statement | CTP | Franklin | 51 min |
| Jun 12, 2:36 PM EDT | Areal Flood Advisory | CTP | Franklin, Juniata, Perry | 3 hr |
| Jun 12, 2:55 PM EDT | Flash Flood Warning | CTP | Franklin, Juniata, Perry | 3 hr |
| Jun 12, 4:16 PM EDT | Areal Flood Advisory | CTP | Adams, Franklin | 3 hr |
| Jun 12, 4:25 PM EDT | Flash Flood Warning | CTP | Bedford, Cambria, Somerset | 3 hr |
| Jun 12, 5:40 PM EDT | Areal Flood Warning | CTP | Franklin | 9 hr |
| Jun 12, 6:23 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 12, 6:38 PM EDT | Special Weather Statement | CTP | Warren | 67 min |
| Jun 12, 6:41 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jun 12, 7:40 PM EDT | Special Weather Statement | CTP | McKean | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.